Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 34, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 26, 2018, 10:52 PM CDT for Zapata County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2018, 10:52 PM CDT (03:52 UTC)
- Expired
- Sep 27, 2018, 12:15 AM CDT
- In force
- 83 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
507
WGUS54 KBRO 270352
FFWBRO
TXC505-270515-
/O.NEW.KBRO.FF.W.0034.180927T0352Z-180927T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
1052 PM CDT WED SEP 26 2018
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Northern Zapata County in Deep South Texas...
* Until 1215 AM CDT.
* At 1051 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Las Palmas, San Ygnacio and Zapata County Airport.
This includes US Highway 83 between mile markers 738 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9897 2688 9933
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
$$
TOMASELLI2 follow-up statements
461
WGUS74 KBRO 270452
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
1152 PM CDT WED SEP 26 2018
TXC505-270515-
/O.CON.KBRO.FF.W.0034.000000T0000Z-180927T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Zapata TX-
1152 PM CDT WED SEP 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHERN ZAPATA COUNTY...
At 1149 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain have moved into northeastern Zapata County. However,
light to moderate rains continue in the warned area, and radar
estimates 2 to 3 inches of rain has fallen in the warned area from S
San Ygnacio to the Webb County line and along and north of FM 3169
to the Jim Hogg County line.
Rains are expected to taper off in the warned area shortly after
midnight...and this warning will be allowed to expire at 1215 AM.
Some locations that will experience flooding include...
Las Palmas and San Ygnacio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9897 2688 9933
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
$$
52/BSG631
WGUS74 KBRO 270519
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
1219 AM CDT THU SEP 27 2018
TXC505-270527-
/O.EXP.KBRO.FF.W.0034.000000T0000Z-180927T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Zapata TX-
1219 AM CDT THU SEP 27 2018
...THE FLASH FLOOD WARNING FOR NORTHERN ZAPATA COUNTY HAS EXPIRED...
The heavy rain has ended across northwest Zapata County...but light
rain continues across the area and nuisance residual flooding up to
1 foot in depth may continue through 1 AM or so before the higher
water recedes.
Please continue to heed any remaining road closures.
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9897 2688 9933
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
$$
52/BSGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:06 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 26, 7:06 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
706 PM CDT Wed Sep 26 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...KBRO radar currently shows a patch of conv now firing
over Kenedy and Brooks Counties with more widespread activity
developing over Northeast Mexico and South Central Texas. The cold
front to our north will be sagging southwards towards the RGV over
the next 24 hours. As this cold front edges closer to the region,
the conv potential will gradually increase across the RGV. This
will likely result in an increase risk of MVFR ceilings/vsbys as
the conv gets a little closer to the RGV airports. Will go with
VFR conditions initially across the region for the early portion
of the 00Z TAFs with VCTS and PROB30/TEMPO wording prevailing
during the latter half of the forecast period.
&&
.PREV DISCUSSION... /issued 317 PM CDT Wed Sep 26 2018/
..Heavy rainfall threat developing across the northern ranchlands
tonight into Thursday...
SHORT TERM (Now through Thursday Night): Satellite and radar
images indicate showers and thunderstorms continue to develop
across south-central and southeast Texas this afternoon as a weak
cold front continues to move southward across central Texas. The
front is expected to move into the Rio Grande plains tonight and
showers and thunderstorms...some producing heavy rain...will
develop along and ahead of the front. With the recent rainfall
that fell across northwest portions of the CWA this past week and
the heavy rains that fell across Brooks county the previous
week...the threat of localized flooding will develop across the
northern ranchlands late tonight into early Thurs morning. Will go
ahead and issue a flash flood watch for the northern counties
tonight through Fri morning. The front will likely stall across
the northern ranchlands Thurs morning but the convective frontal
boundary will likely move across the Rio Grande valley Thursday.
Rain chances will increase across the northern ranchlands tonight
and increase across the rest of the CWA late tonight into early
Thurs morning. Low to mid level moisture will remain high across
the area Thursday and will keep rain chances relatively high
across deep south Texas through Thurs night. The flash flood watch
may need to be expanded and extended Thursday into Thurs night
depending on where and if additional heavy rain develops across
the CWA.
LONG TERM (Friday through Wednesday): The models remain in
fairly good agreement with overall weather pattern through the
forecast period. The weak cold front is expected to remain
stationary across or just south of deep south Texas Friday into
Saturday. The combination of deep moisture, the mid to upper level
trough axis, an upper level disturbance and the stalled frontal
boundary will support high chances of rain Friday and into the
weekend. Precipitable water values between 2-2.25 inches across the
CWA should support scattered to numerous showers and thunderstorms.
Stronger or slower moving thunderstorms may produce locally heavy
rainfall, leading to mainly nuisance type flooding in poorly
draining and low lying areas.
High pressure slowly builds into the region by early next week but
lingering moisture will support isolated to scattered rain chances
through Tuesday. Temperatures are expected to remain above normal
through the period. However, temperatures will likely to be impacted
by rainfall and increase cloud cover.
MARINE (Tonight through Thursday night): Seas were near 3 feet with
southeast winds near 2 knots at buoy020 early this afternoon. Light
southeast winds will prevail across the coastal waters tonight as a
weak cold front moves into south Texas. Showers and thunderstorms
will develop along and ahead of the front as moisture increases
across the coastal waters tonight. Winds will back to the east and
northeast Thursday as the convective frontal boundary moves offshore
Thurs morning. The pressure gradient will remain weak across the
lower Texas coast Thursday through Thurs night as the front stalls
across the Rio Grande plains/deep south Texas and weakens. Light
east to southeast winds will prevail across the coastal waters Thurs
night.
Friday through Monday...Generally light to moderate northeast
to east winds and low to moderate seas will prevail through the
weekend. Abundant moisture will lead to periodic showers and
thunderstorms, with possible brief heavy down pours, strong, gusty
winds, and isolated to occasional cloud to water lightning. No
SCEC/SCA conditions expected through the period.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 10 PM CDT this evening through Thursday
morning for TXZ248>251-351.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...60
Long Term...66
Graphicast/Upper Air...62/67Hazardous weather outlook, Sep 26, 9:00 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 900 PM CDT Wed Sep 26 2018 TXZ248>257-351-353-271100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr- Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy-Northern Hidalgo- 900 PM CDT Wed Sep 26 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for Brooks, Jim Hogg, Kenedy, Starr and Zapata counties from 10 pm CDT tonight until 7 am CDT Thursday. A cold front will move through the area slowly tonight, resulting in increased shower and thunderstorm activity. Any of the heavier or slower moving thunderstorms will have the ability to produce nuisance flooding in poorly-draining and low-lying areas due to locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms with several passing disturbances along a stalled cold front over or just south of the Rio Grande Valley may produce heavy rainfall and nuisance flooding of low-lying and poor drainage areas. A Flash Flood Watch may be extended into portions of the period. .SPOTTER INFORMATION STATEMENT... Any observations of flash flooding should be reported to local law enforcement and the National Weather Service office in Brownsville. GMZ130-132-135-150-155-170-175-271100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-Coastal waters from Port Mansfield to the Rio Grande out 20 nm-Coastal waters from Baffin Bay to Port Mansfield out 20 nm-Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm-Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 900 PM CDT Wed Sep 26 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Marine showers and thunderstorms will increase in coverage tonight with a weak cold front. Mariners can expect strong, gusty winds, brief heavy downpours, cloud to water lightning, and rough seas near any storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Areas of marine showers and thunderstorms will be possible from Thursday through the weekend. Mariners can expect locally heavy rainfall, brief wind gusts of 25 knots, cloud to water lightning, and rough seas near any storms. .SPOTTER INFORMATION STATEMENT... Speece
In the hours before
Special weather statement, Sep 26, 10:45 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1045 PM CDT WED SEP 26 2018
TXZ248-270445-
Zapata TX-
1045 PM CDT WED SEP 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAPATA COUNTY UNTIL 1145
PM CDT...
At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Falcon Mesa, or 9 miles west of Zapata, moving
northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Zapata, Medina, Zapata High School, Zapata County Fire Department,
Zapata Middle School, Zapata County Public Library, Las Palmas,
Falcon Mesa, Zapata County Airport and Falcon Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9896 2718 9896
2685 9928 2687 9932 2688 9933 2692 9932
2693 9938 2696 9939 2698 9938 2702 9942
2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0344Z 226DEG 18KT 2692 9942
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:22 PM CDT | Areal Flood Advisory | BRO | Zapata | 83 min |
| Sep 26, 10:45 PM CDT | Special Weather Statement | BRO | Zapata | 60 min |
| Sep 26, 11:59 PM CDT | Special Weather Statement | BRO | Jim Hogg, Starr, Zapata | 61 min |
| Sep 27, 12:59 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 61 min |
| Sep 27, 1:28 AM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 62 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.